Does Tegretol (carbamazepine) cause or cure acne? Tegretol reviews.

If you have used Tegretol (carbamazepine) and experienced an increase or decrease in acne, please tell us about it here. Be sure to include as much information as possible, including when you started taking Tegretol, the dosage, other side effects you experienced, and anything else that might be relevant. Acne is sometimes a side effect of prescription drug usage, but other times it has to do with hard-to-track-down lifestyle changes, bacteria in your gut, or nutrient deficiency. In our experience, the best way to treat acne is by eliminating sugar, flour, dairy, caffeine, and vegetable oils from your diet. Supplementing zinc, vitamin b complex, boron, melatonin, and SOD is likely to help as well.

Acneresearch.org offers resources for acne sufferers, including success stories, links to and summaries of dozens of clinical acne studies, and a lifestyle routine designed to help you treat acne naturally. If you want individual advice or are interested in contributing to the body of knowledge on acne, fill out our survey. You do not need to live with acne — it is a disease caused by a combination of a western lifestyle and western diet. By treating your acne, you’ll likely find yourself healthier, happier, and more attractive — physically and emotionally.

8 Replies to “Does Tegretol (carbamazepine) cause or cure acne? Tegretol reviews.”

  1. I am 16 year old girl who started taking Tegratol 3 weeks ago as my dosage increased (now on 400mg / day) i have clusters of spots all over my face and sore skin, i was surprised to find this so early on considering my dosage isn’t that high. I was not warned about acne as a possible side effect, and although the spots are not as bad as
    (typical) acne, i was completely clear skinned before i started taking tegratol and can think of no other reason as to why i could have got like this. Due to the side effects it has brought me i have decided not to carry on taking the drug, in fear that the acne will worsen, although i don’t want to carry on having seizures. Please help me!

  2. I am 29 and took Tgretol for a month only (to ‘treat’ trigeminal neuralgia), but experienced almost every side effect of the drug (fatigue, confusion, chest pains…) despite the low dosage of 200mg per day. The most recent side effect is acne. I have it mostly on my chest area and few spots on my face, and although the bumps are small they feel itchy and uncomfortable. There was no change in diet or lifestyle except for the Tegretol so I would think the acne is caused by it as I was completely clear skinned before.
    I have discontinued taking the drug and now take Lyrica instead. It has only been a few days now but the bumps already feel better.

    1. Ii changed to 400mg and have broken out in an acne on my face tHat is unsightly. Pain. In my back high up dizziness struggle walking and have no coordination struggling to concentrate and focusing. I will trying . Am so shocked first time I have reacted so badly to a drug. I have a nerve in my face that’s causing a shock wave

  3. Ii changed to 400mg and have broken out in an acne on my face tHat is unsightly. Pain. In my back high up dizziness struggle walking and have no coordination struggling to concentrate and focusing. I will trying . Am so shocked first time I have reacted so badly to a drug. I have a nerve in my face that’s causing a shock wave

  4. My daughter has been taking Carbamazepine for 2 years now and has had horrible acne ever since and has tried everything to get rid of it by changing her diet, taking probiotics, including topical medicine and oral medicine which has been quite costly and now she has cystic acne with this medication. It’s very frustrating that this medicine cause acne. She had perfect skin before taking this crap.

  5. I’ve been on Tegratol for 17 years – and I’ve had acne for 17 years. It’s for epilepsy though, and I’ve been seizure free, so I’ve had to weigh up the obvious benefits.

    I am wondering, though, what other people have tried to treat their acne that has been successful, whilst still on Tegratol?
    Thanks

  6. Hi, I am using tegretol 100mg per day and my acne is worst. It’s even not going with medications prescribed by my dermatologist. I have bipolar and I can’t imagine to leave medicines so last option is just to live with this bad acne.

Leave a Reply to Kate Cancel reply

Your email address will not be published.